Abstract

We present a numerical solution for the fourth-order coherence function of a plane wave propagating in a random medium. The random medium is taken to be two dimensional, homogeneous, and isotropic with a universal Kolmogorov (pure) power-law form. Our results differ from previous numerical calculations principally in the way in which the scintillation index approaches saturation. We display the full spatial dependence of the fourth moment and the spatial evolution of the covariance function of the intensity fluctuations. Our results are compared with previously obtained numerical results, with several asymptotic expressions, and with recent analytical methods.

© 1985 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Applicability of the two-scale solution of a wave propagating in a random medium

Joseph Gozani
J. Opt. Soc. Am. B 5(3) 721-727 (1988)

Two-scale solution for atmospheric scintillation

Alan M. Whitman and Mark J. Beran
J. Opt. Soc. Am. A 2(12) 2133-2143 (1985)

Two-scale solution for the intensity fluctuations of two-frequency wave propagation in a random medium

R. Mazar, J. Gozani, and M. Tur
J. Opt. Soc. Am. A 2(12) 2152-2160 (1985)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (10)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (28)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription